Alert archive / Hawaii / Wind Advisories in 2008

Wind Advisory 1, NWS Honolulu, HI

January 4, 2008Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jan 4, 2008, 10:25 PM HST for Kalawao County, Hawaii. It took effect at Jan 4, 2008, 11:00 PM HST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2008, 10:25 PM HST (08:25 UTC)
In effect from
Jan 4, 2008, 11:00 PM HST
Expired
Jan 5, 2008, 10:14 AM HST
In force
11 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 8.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2008-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2008-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 050825
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1025 PM HST FRI JAN 4 2008

...WIND ADVISORY FOR HALEAKALA SUMMIT...

.A HIGH NORTH OF THE ISLANDS IS RESPONSIBLE FOR INCREASED WINDS
OVER HIGHER ELEVATIONS. WINDS WILL DECREASE SATURDAY AFTERNOON AS
THE HIGH MOVES EASTWARD.

HIZ022-052130-
/O.NEW.PHFO.WI.Y.0001.080105T0900Z-080106T0400Z/
HALEAKALA SUMMIT-
1025 PM HST FRI JAN 4 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. 

EAST WINDS OF 30 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED INTO
SATURDAY AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWHW70 PHFO 052014
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1014 AM HST SAT JAN 5 2008

HIZ022-052115-
/O.CAN.PHFO.WI.Y.0001.000000T0000Z-080106T0400Z/
HALEAKALA SUMMIT-
1014 AM HST SAT JAN 5 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS WILL REMAIN BELOW ADVISORY LEVELS. EAST WINDS OF 15 TO
25 MPH WILL CONTINUE TODAY...AND DIMINISH FURTHER TONIGHT.

$$

BRAVENDER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 4, 8:30 PM HST, 1 hour 55 minutes earlier.

Area forecast discussion, Jan 4, 8:30 PM HST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST FRI JAN 4 2008

.SYNOPSIS...TRADE WINDS WILL BEGIN WEAKENING SUNDAY AS THE HIGH TO
THE NORTH SHIFTS EASTWARD. THE ASSOCIATED RIDGE WILL MOVE NEAR KAUAI
MONDAY...REMAINING THERE INTO MID WEEK. A WEAKENING FRONT IS
EXPECTED TO PUSH ACROSS THE ISLANDS THURSDAY OR FRIDAY.

&&

.DISCUSSION...
AIRMASS IS RELATIVELY DRY WITH UPPER LEVEL HIGH JUST NORTHEAST AND
SURFACE HIGH ABOUT 300 MILES NORTH. SATELLITE IMAGERY SHOWS STABLE
CLOUDS OVER THE AREA BUT WITH ISOLATED SHOWERS AFFECTING THE ISLANDS
MAINLY EAST OF KAUAI. DESPITE CLOUDS ASSOCIATED WITH AN UPPER LEVEL
TROUGH ABOUT 700 MILES SOUTHWEST OF THE ISLANDS PRESENTLY SHOWING
SOME EASTWARD MOTION... THESE CLOUDS SHOULD NOT ADVANCE CLOSE TO
THE ISLANDS DUE TO THE POSITION OF THE HIGH.

A TRADE WIND SHOWER PATTERN IS EXPECTED THROUGH SATURDAY... MOSTLY
LIGHT PRECIPITATION OVER WINDWARD AND MAUKA AREAS. AS THE SURFACE
RIDGE SHIFTS SOUTHWARD TOWARD THE ISLANDS WINDS WILL TURN SOUTHEAST
SUNDAY AND MONDAY BUT PROBABLY WEAKEN FURTHER TUESDAY AND WEDNESDAY
BECOMING LIGHT AND VARIABLE WITH A TENDENCY TOWARD THE DIURNAL
VARIATION BETWEEN NIGHTTIME LAND BREEZE AND AFTERNOON SEA BREEZE.
WEAK TRADE WINDS WILL HOWEVER REMAIN IN THE VICINITY OF THE BIG
ISLAND FOR THE FIRST PART OF NEXT WEEK. MODELS DO NOT SUGGEST
SIGNIFICANT ADVECTION OF MOISTURE THROUGH THIS PERIOD SO DESPITE
SOME AFTERNOON CLOUDINESS... CONVECTIVE SHOWER ACTIVITY WOULD REMAIN
WEAK. MODELS AGREE UPON A WEAKENING SHEAR LINE MOVING ACROSS THE
ISLANDS THROUGH THE THURSDAY AND FRIDAY TIME PERIOD.

SMALL CRAFT ADVISORIES WILL BE CANCELLED FOR SOME AREAS IN THE NEXT
ISSUANCE LEAVING IT IN EFFECT FOR ONLY WINDIER AREAS AROUND THE BIG
ISLAND ON SATURDAY. THEREFORE THIS PRODUCT WILL BE UPDATED LATER
TONIGHT TO REFLECT THE CHANGE IN ADVISORIES.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL 6 PM HST SATURDAY FOR KAUAI NORTHWEST
WATERS-KAUAI CHANNEL-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAALAEA
BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG
ISLAND SOUTHEAST WATERS.

&&

HOAG

Nearby

Wind Advisories in Hawaii, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.